Overdose - hydrocodone; Overdose - oxycodone; Vicodin overdose; Percocet overdose; Percodan overdose; MSContin overdose; OxyContin overdose
When you take the correct or prescribed dose of these medicines, side effects may occur. In addition to relieving pain, you may feel drowsy, confused and in a daze, constipated, and possibly nauseous.
When you take too much of these medications however, symptoms become much more serious. Symptoms include:
The first thing that will likely occur is that you will become extremely sleepy. Depending on how much you take, this can range from struggling to stay awake to being completely unconscious -- family members may shake you very hard without waking you up.
The most dangerous complication of this type of overdose is the effect on your breathing. A hydrocodone/oxycodone overdose can cause your breathing to slow down, become more shallow, and possibly stop, depending on how much medication you have taken. (See: Breathing - slow or stopped)
If someone looked at your eyes, they would likely see that your pupils were extremely small. Doctors call this â€śpinpoint pupilsâ€ť -- this sign is often used to help identify a hydrocodone/oxycodone overdose.
Goldfrank LR, Flomenbaum NE, Lewin NA, et al. Goldfrank's Toxicologic Emergencies. 8th ed. New York, NY: McGraw-Hill; 2006.
© 2011 University of Maryland Medical Center (UMMC). All rights reserved.
UMMC is a member of the University of Maryland Medical System,
22 S. Greene Street, Baltimore, MD 21201. TDD: 1-800-735-2258 or 1.866.408.6885